MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in radial artery.A 5.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during second inflation at 10 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with a different device.There were no patient complications reported and the patient condition was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial artery.A 5.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during second inflation, it was noted that the balloon burst at 10 atmospheres for 30 seconds duration time while blowing it inside the patient's body.The procedure was completed with a different device.There were no patient complications reported.It was further reported that the target lesion was severely tortuous and severely calcified.
 
Additional Manufacturer Narrative
B5.Describe event or problem- updated.Device evaluated by mfr.: a mustang 5mm x 6cm, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 10 mm in length and extended from a position 11 mm proximal of the distal markerband to 1 mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12088747
Report Number2134265-2021-08254
Device Sequence Number3870682
Product Code FGE
UDI-Device Identifier08714729793977
UDI-Public08714729793977
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026729808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR